×

zbMATH — the first resource for mathematics

On locally graded non-periodic barely transitive groups. (English) Zbl 1166.20001
Summary: We prove that both the Hirsch-Plotkin radical and the periodic radical of a point stabilizer in a simple locally graded non-periodic barely transitive group are trivial.

MSC:
20B22 Multiply transitive infinite groups
20E32 Simple groups
20E25 Local properties of groups
20E07 Subgroup theorems; subgroup growth
20B07 General theory for infinite permutation groups
PDF BibTeX XML Cite
Full Text: EuDML
References:
[1] A. ARIKAN, On barely transitive p-groups with soluble point stabilizer. J. Group Theory, 5 (2002), pp. 441-442. Zbl1015.20002 MR1931368 · Zbl 1015.20002
[2] A.O. ASAR, Locally nilpotent p-groups whose proper subgroups are hypercentral or nilpotent-by-CÏernikov. J. London Math. Soc., 61 (2000), pp. 412-422. Zbl0961.20031 MR1756802 · Zbl 0961.20031
[3] A. O. ASAR, Corrigendum: “Barely transitive locally nilpotent p-groups”. J. London Math. Soc., 61 (2000), pp. 315-318. Zbl0897.20028 MR1745385 · Zbl 0897.20028
[4] A.O. ASAR, Barely transitive locally nilpotent p-groups. J. London Math. Soc., 55 (1997), pp. 357-362. Zbl0897.20028 MR1438639 · Zbl 0897.20028
[5] V.V. BELYAEV - M. KUZUCUO\?LU, Barely transitive groups with soluble point stabilizer. Preprint. No: 211, Middle East Technical University, Mathematics Department (2001).
[6] V.V. BELYAEV - M. KUZUCUO\?LU, Locally finite barely transitive groups (Russian), Algebra i Logika, 42 (2003), pp. 261-270; translation in Algebra and Logic, 42 (2003), pp. 147-152. Zbl1033.20001 MR2000842 · Zbl 1033.20001
[7] V.V. BELYAEV, Inert subgroups in infinite simple groups (Russian). Sibirsk. Math. Zh. 34 (1993), 17-23; translation in Siberian Math., J. 34 (1993), pp. 606-611. Zbl0831.20033 MR1248784 · Zbl 0831.20033
[8] V.V. BELYAEV, Locally finite groups with Chernikov Sylow p-subgroups (Russian), Algebra i Logika, 20 (1981), 605-619; translation in Algebra and Logic, 20 (1981), pp. 393-402. Zbl0489.20032 MR675120 · Zbl 0489.20032
[9] M.R. DIXON - M.J. EVANS - H. SMITH, Groups with all proper subgroups soluble-by-finite rank. J. Algebra, 289 (2005), pp. 135-147. Zbl1083.20034 MR2139095 · Zbl 1083.20034
[10] B. HARTLEY, On the normalizer condition and Barely Transitive Permutation Groups. Algebra and Logic, 13 (1974), pp. 334-340. Zbl0319.20052 MR393243 · Zbl 0319.20052
[11] M. KUZUCUO\?LU, On torsion-free barely transitive permutation groups. Turk. J. Math., 24 (2000), pp. 273-276. Zbl0984.20001 MR1797525 · Zbl 0984.20001
[12] M. KUZUCUO\?LU, Barely transitive permutation groups, Arch. Math., 55 (1990), pp. 521-530. Zbl0694.20004 MR1078272 · Zbl 0694.20004
[13] F. NAPOLITANI - E. PEGORARO, On groups with nilpotent by CÏernikov proper subgroups, Arch. Math., 69 (1997), pp. 89-94. Zbl0897.20021 MR1458694 · Zbl 0897.20021
[14] D.J.S. ROBINSON, Finiteness Conditions and Generalized Soluble Groups, Vols. 1 and 2, ( Springer -Verlag 1972). Zbl0243.20033 · Zbl 0243.20033
[15] D.J.S. ROBINSON, A course in the theory of groups. (Springer-Verlag, Heidelberg-Berlin-Newyork 1982). Zbl0483.20001 MR648604 · Zbl 0483.20001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.